Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 18, 2000, 7:19 PM EDT for Butler County, Warren County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 7:19 PM EDT (23:19 UTC)
- Expired
- May 18, 2000, 7:55 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Butler County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 47 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:45 PM EDT | Thunderstorm Wind 50 E | Waynesville, OH | Trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 472 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 182319
SVRILN
OHC017-165-182355-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT THU MAY 18 2000
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTHWESTERN OHIO.
WARREN COUNTY IN SOUTHWESTERN OHIO.
* UNTIL 755 PM EDT.
* AT 718 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN
THE VICINITY OF MIDDLETOWN... MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLISLE AT 725 PM EDT .
FRANKLIN AT 727 PM EDT .
CHAUTAUQUA AT 728 PM EDT .
SPRINGBORO AT 734 PM EDT .
DAMAGING WINDS AND LARGE HAIL ARE LIKEL{Y. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!
.END/JF
NWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:45 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 18, 4:45 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT THU MAY 18 2000 THANKS TO IND FOR CATCHING BAD ZONE GROUPING. WILL SEND UPDATED ZONES BY 5 PM WITH CORRECTION TO GET RID OF THE DOUBLE FORECAST FOR FAYETTE...UNION...AND WAYNE COUNTIES. TOR WATCH EXPIRES AT THIS TIME AND WILL REWORD TO DROP THE WATCH AS WELL. NO CHANGES TO FORECAST OTHER THAN THIS. .ILN...SVR WATCH FOR NRN HALF OF FCST AREA TIL 8 PM EDT.
In the hours before
Local storm report, May 18, 2:59 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Q
0250 PM SIDNEY OH 1 INCH HAIL
05/18/00 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, May 18, 3:17 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....c
0310 PM BELLEFONTAINE OH .75 INCH HAIL
05/18/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 3:45 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
345 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM PALESTINE OH 1.75 INCH HAIL
05/18/00 DARKE EMA REPORTED AT 337 PM.
TPJLocal storm report, May 18, 4:28 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM URBANA OH 1 INCH HAIL
05/18/00 CHAMPAIGN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 4:57 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....V
0456 PM ROSEDALE OH 1.75 INCH HAIL
05/18/00 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 5:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORT TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM ROSEDALE OH 1.75 INCH HAIL
05/18/00 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:05 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 40 min |
| May 18, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Shelby | 38 min |
| May 18, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 37 min |
| May 18, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 40 min |
| May 18, 4:08 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 37 min |
| May 18, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 29 min |
| May 18, 7:25 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.